Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2006, 6:19 PM CDT for Logan County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 20, 2006, 6:39 PM CDT
- In force
- 20 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Logan County, KS
The radar
The Goodland radar (KGLD), 75 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 202320 SVRGLD KSC109-210015- /O.NEW.KGLD.SV.W.0101.060620T2319Z-060621T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 619 PM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS... * UNTIL 715 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF RUSSELL SPRINGS...OR ABOUT 8 MILES NORTHWEST OF SCOTT STATE LAKE...MOVING NORTHEAST AT 20 MPH. THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR LOGAN COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LOGAN COUNTY AROUND 630 PM CDT... WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 3902 10123 3870 10124 3870 10081 3908 10081 $$ JRM
1 follow-up statement
000 WWUS53 KGLD 202339 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 536 PM MDT TUE JUN 20 2006 KSC109-202346- /O.CAN.KGLD.SV.W.0101.000000T0000Z-060621T0015Z/ LOGAN KS- 636 PM CDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3902 10123 3870 10124 3870 10081 3908 10081 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:31 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 3:31 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 231 PM MDT TUE JUN 20 2006 .DISCUSSION...MAIN FORECAST PROBLEM WILL BE CHANCE OF PRECIPITATION THROUGH THE PERIOD. SATELLITE SHOWING A PROGRESSIVE PATTERN FOR THE MOST PART. SOME AMPLIFICATION TAKING PLACE OVER THE CENTRAL AND EASTERN PACIFIC. UPPER RIDGE HAS BEEN FLATTENED SOME AND PUSHED TO THE EAST BY WOUND UP SYSTEM OVER SOUTHERN CANADA. MEAN TROUGH POSITION IS STILL TO THE WEST WITH NUMEROUS SHORTWAVE TROUGHS EMBEDDED WITHIN THIS FEATURE/FLOW. FAIRLY COLD AIR ALOFT WITH THIS UPPER TROUGH. PREFRONTAL TROUGH IS THROUGH THE AREA WITH COLD FRONT MOVING IN BEHIND IT PRETTY QUICKLY. AT JET LEVEL...MODELS INITIALIZED WELL. AT MID LEVELS...MODELS INITIALIZED SIMILARLY AND RATHER WELL. ECMWF DID A LITTLE BETTER ON THE HEIGHT FIELD THAN THE GFS/UKMET. OVERALL THEY THOSE THREE ARE NOT FAR APART BUT WOULD HAVE TO GIVE A SLIGHT ADVANTAGE TO THE ECMWF DUE A BETTER HANDLE ON THE SOUTHERN RIDGE. AT LOW LEVELS...NAM LOOKED TO BE DOING THE BEST ON THE WIND FIELD. WILL BE GOING WITH A BLEND OF THE MODELS FOR THIS PACKAGE. TONIGHT...WHERE DOES THE FRONT END UP AND HOW MUCH MOISTURE AVAILABLILITY/AMOUNT OF UPSLOPE ARE THE BIG QUESTIONS FOR TONIGHT. RIGHT ENTRANCE REGION OF JET IS CAUSING THUNDERSTORM DEVELOPMENT TO THE NORTHWEST OF THE AREA. SHEARED OUT SHORTWAVE TROUGH JUST TO THE WEST OF US WITH DEFINITE SMALL SCALE SPIN APPROACHING FROM SOUTH CENTRAL COLORADO. RUC/GFS/UKMET WERE CATCHING THIS FEATURE THE BEST. BOTH OF THESE FEATURES AFFECT THE NORTHERN TWO TIERS OF COUNTIES THE MOST AND MAY BRUSH THE SOUTHEAST THREE COUNTIES. THE 700 MB TEMPERATURES ARE ALSO THE LOWEST IN THE NORTHERN COUNTIES. ALSO THE FRONT MAY AFFECT THE SOUTHEAST THREE COUNTIES. MOISTURE LEVELS ARE ALSO THE BEST IN THESE AREAS. SO WILL HAVE THE HIGHEST POPS IN THESE LOCATIONS. WEDNESDAY/WEDNESDAY NIGHT...SHORTWAVE TROUGH MOVES IN FROM THE WEST LATE IN THE AFTERNOON AND THEN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA DURING THE NIGHT. HOWEVER...RIGHT REAR QUADRANT OF JET IS CLOSER TO THE NORTHERN PORTION OF THE FORECAST AREA DURING THE NIGHT. PLAN ON KEEPING HIGH POPS WITH THE HIGHEST IN THE SOUTHERN PORTION. PLAN ON GOING NEAR TO SLIGHTLY ABOVE GUIDANCE. THURSDAY/THURSDAY NIGHT...RIGHT REAR QUADRANT AND SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT MOVE THROUGH DURING THE LATE AFTERNOON AND NIGHT. STORMS COULD GO WELL INTO THE NIGHT. WILL HAVE HIGH CHANCE POPS AT LEAST FOR THE NIGHT PERIOD. PLAN ON NEAR GUIDANCE. FRIDAY...THUNDERSTORMS LOOK TO HOLD OFF TIL LATE...ESPECIALLY IF WE HAVE A BIG EVENT. WILL PROBABLY HAVE SOME CHANCE IN OUR COLORADO COUNTIES FOR THE AFTERNOON. WILL GO NEAR GUIDANCE. FOR SATURDAY THROUGH TUESDAY...MODELS NOT TOO DIFFERENT FOR MOST OF THE PART...AND ARE CONSISTENT WITH PREVIOUS RUNS. ONE TREND WAS THE WESTERN UPPER RIDGE AND EASTERN PACIFIC TROUGH TO BE A LITTLE MORE AMPLIFIED AND A LITTLE FURTHER WEST THAN THE PREVIOUS RUN. THIS IS REASONABLE BASED ON CURRENT DATA. HOWEVER...MODELS START DIVERGING AND CHANGING ON DAYS 6 AND 7. THE MODELS WANT TO BRING UPPER TROUGH FURTHER EAST. AGREE WITH NCEPS ASSESSMENT OF KEEPING LOWER HEIGHTS OFF THE COAST. LIKE A MORE AMPLIFIED RIDGE AND FURTHER WEST POSITION. BELIEVE THE GFS DOES BETTER WITH THIS SCENARIO UNTIL DAY 6 THEN THE ECMWF STARTS DOING BETTER. MODELS ARE A LITTLE DRIER THAN YESTERDAY. HOWEVER...AM LEARY OF NORTHWEST FLOW ALOFT AND EMBEDDED SHORTWAVES THAT MODELS WILL HAVE DIFFICULTY SEEING. RIGHT NOW WILL KEEP SLIGHT CHANCE TO LOW CHANCE POPS THROUGH MOST OF THE PERIOD. TUESDAY DOES LOOK DRY...AND WILL HAVE IT THAT WAY RIGHT NOW. WILL NOT STRAY TOO FAR FROM GUIDANCE EXCEPT WHEN GFS IS SUFFERING FROM CONVECTIVE FEEDBACK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, Jun 20, 11:46 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT TUE JUN 20 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1146 AM CDT TUE JUN 20 2006 /1046 AM MDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE WEST WILL AID IN THE FORMATION OF ISOLATED THUNDERSTORMS OVER COLORADO THIS AFTERNOON. BY VERY LATE THIS AFTERNOON THESE STORMS WILL MOVE EASTWARD...REACHING LOCATIONS ALONG AND WEST OF A LEOTI KANSAS TO BURLINGTON AND WRAY COLORADO LINE. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THESE STORMS WILL SPREAD EASTWARD INTO PORTIONS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA DURING THE EVENING AND OVERNIGHT HOURS. THESE STORMS WILL ORGANIZE INTO A CLUSTER MOVING NORTHEAST ACROSS AREAS MAINLY NORTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND POSSIBLY SOME LOCALLY HEAVY RAIN WILL OCCUR THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MUCH STRONGER DISTURBANCE WILL MOVE INTO THE AREA FROM EASTERN COLORADO DURING THE MID TO LATE AFTERNOON HOURS WEDNESDAY. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF THE TRI STATE AREA WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. DURING THE LATE EVENING AND OVERNIGHT HOURS THE PRIMARY THREAT WILL BE HAIL LESS THEN AN INCH IN DIAMETER...GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY RAIN AS THE STORMS ORGANIZE INTO A LARGE CLUSTER. FOR THURSDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO ADVERTISE LATE AFTERNOON AND EVENING THUNDERSTORMS MOVING OUT OF EASTERN COLORADO INTO WESTERN KANSAS AND NEBRASKA DURING THE EVENING AND OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM MDT (5 PM CDT). LAMMERS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.